Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

September 18, 2011Haskell County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 18, 2011, 8:21 PM CDT for Haskell County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2011, 8:21 PM CDT (01:21 UTC)
Expired
Sep 18, 2011, 9:15 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK

County Haskell County, OK

The radar

The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WWUS84 KTSA 190121
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT SUN SEP 18 2011

OKZ070-074-190215-
HASKELL OK-MUSKOGEE OK-
821 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN HASKELL

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

AT 822 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WHITEFIELD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...BRIARTOWN
AND PORUM.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3529 9540 3531 9536 3529 9535 3532 9534
      3546 9507 3532 9495 3512 9534
TIME...MOT...LOC 0122Z 232DEG 14KT 3523 9527

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 18, 6:32 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 18, 6:32 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT SUN SEP 18 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
COLD FRONT HAS MOVED THROUGH BVO...TUL...RVS WHERE VFR CONDITIONS
ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND INTO MONDAY. A
LAYER OF MOISTURE MAY SWING SOME CLOUDS THROUGH DURING THE MID TO
LATE EVENING. FRONT SHOULD MOVE THROUGH MLC AROUND 02Z WITH IMPROVING
CONDITION THERE.
THUNDERSTORMS WILL GRADUALLY MOVE THROUGH XNA...FYV...FSM THIS
EVENING. WET GROUND LIKELY TO RESULT IN LOW CLOUDS MIDNIGHT OR
AFTER WITH IFR CIGS/VSBYS LIKELY LATE. CONDITIONS IMPROVING MID TO
LATE MORNING MONDAY...FOLLOWED BY VFR. /SA

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT SUN SEP 18 2011/

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A COLD
FRONT THAT EXTENDS FROM NEAR NOWATA TO TULSA TO BRISTOW. THE FRONT
WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA THIS EVENING WITH
SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS OVER THE NEXT
COUPLE HOURS. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN THREAT. HAVE INCLUDED THE PRE FIRST
PERIOD IN THE ZONES TO COVER GREATER CONVECTIVE COVERAGE THAT WILL
TAKE PLACE BETWEEN NOW AND 7 PM.

THE PRECIPITATION WILL BE ENDING BEFORE MIDNIGHT IN MOST PLACES
FOLLOWING THE PASSAGE OF THE FRONT. A COUPLE NICE DAYS ARE ON TAP
MONDAY AND TUESDAY WITH WARM AFTERNOONS AND COOL NIGHTS. THE NEXT
COLD FRONT WILL SWEEP ACROSS THE AREA LATE TUESDAY NIGHT AND
WEDNESDAY. MOISTURE WILL BE LIMITED WITH THIS FRONT SO WILL ONLY
CARRY LOW POPS...MAINLY POST FRONTAL...AS AN UPPER TROUGH SWINGS
ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY.

COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THIS FRONT AND
UPPER TROUGH WITH AN EXTENDED STRETCH OF DRY WEATHER AND VERY
LITTLE CLOUDINESS EXPECTED. A WARMING TREND WILL DEVELOP BY NEXT
WEEKEND AS AN UPPER RIDGE BUILDS OVER THE CENTRAL PLAINS. A CLOSED
LOW OVER THE SOUTHEAST U.S. WILL RETROGRADE WEST WITH TIME BUT
WILL LIKELY REMAIN TOO FAR TO OUR EAST AND SOUTH TO HAVE ANY REAL
EFFECT ON OUR WEATHER.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  59  83  56 /  50  10  10   0
FSM   83  63  83  55 /  70  40  10   0
MLC   89  61  84  54 /  60  20  10   0
BVO   81  57  83  51 /  20  10  10   0
FYV   79  59  78  47 /  70  40  10   0
BYV   77  59  77  50 /  70  40  10   0
MKO   86  60  82  54 /  60  20  10   0
MIO   78  59  79  53 /  60  20  10   0
F10   85  60  83  54 /  60  20  10   0
HHW   93  64  85  57 /  60  40  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....99
AVIATION...02
Hazardous weather outlook, Sep 18, 7:05 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT SUN SEP 18 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
703 PM CDT SUN SEP 18 2011

...SEVERE WEATHER THREAT SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
        AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...ONGOING.
 	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
 	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
 	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
 	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
 	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NEAR THUNDERSTORMS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS DURING THE EARLY EVENING. WIDESPREAD SEVERE
THUNDERSTORMS WILL BECOME LESS LIKELY THROUGH THE EVENING AS
FRONT MOVES THROUGH THE AREA...AND THE AIRMASS BECOMES MORE
STABLE. HOWEVER...ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE
THROUGH AT LEAST 11 PM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE BY MID-WEEK AS ANOTHER UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION.
COOLER AND DRIER WEATHER IS EXPECTED FOR LATE WEEK AND NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 18, 6:11 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT SUN SEP 18 2011

ARZ029-OKZ076-190000-
LE FLORE OK-SEBASTIAN AR-
611 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     CENTRAL SEBASTIAN

IN SOUTHEAST OKLAHOMA
     EASTERN LE FLORE

AT 611 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF CAMERON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CAMERON...CROSSROADS...MILLTOWN...
HARTFORD...HACKETT...GREENWOOD...ARKOLA...HUNTINGTON...MIDLAND...
DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...JENSON...EXCELSIOR...
MANSFIELD AND BLOOMER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3514 9402 3513 9404 3514 9413 3510 9414
      3507 9423 3504 9422 3496 9453 3513 9461
      3532 9411 3526 9408 3522 9408 3520 9405
TIME...MOT...LOC 2311Z 249DEG 19KT 3508 9447
Special weather statement, Sep 18, 6:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT SUN SEP 18 2011

OKZ049-073-075-190030-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
637 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG...CENTRAL PUSHMATAHA AND LATIMER

AT 637 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAILEYVILLE TO 5 MILES SOUTHWEST OF FINLEY...MOVING
EAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3492 9565 3500 9507 3432 9504 3419 9562
TIME...MOT...LOC 2337Z 260DEG 24KT 3484 9554 3429 9552
Special weather statement, Sep 18, 6:56 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT SUN SEP 18 2011

OKZ073>075-190045-
HASKELL OK-LATIMER OK-PITTSBURG OK-
656 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     HASKELL...NORTHEASTERN PITTSBURG AND NORTHWESTERN LATIMER

AT 657 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
FEATHERSTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...WHITEFIELD...FEATHERSTON AND QUINTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3515 9556 3527 9525 3526 9524 3528 9521
      3534 9505 3510 9495 3498 9548
TIME...MOT...LOC 2357Z 250DEG 19KT 3510 9541
Special weather statement, Sep 18, 7:16 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT SUN SEP 18 2011

OKZ073-075-190115-
LATIMER OK-PITTSBURG OK-
716 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG AND WESTERN LATIMER

AT 717 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF ASHLAND TO GOWEN...MOVING EAST AT 10
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
YANUSH...HIGGINS...GOWEN...MCALESTER...KIOWA...PITTSBURG...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON
AND KREBS.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3508 9547 3470 9523 3464 9589 3468 9589
      3468 9609 3468 9610 3481 9610
TIME...MOT...LOC 0017Z 257DEG 8KT 3470 9627 3489 9547
Special weather statement, Sep 18, 7:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT SUN SEP 18 2011

ARZ002-011-190115-
CARROLL AR-MADISON AR-
740 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CARROLL AND MADISON

AT 741 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF KINGSTON TO 5 MILES SOUTHWEST OF
BRASHEARS...MOVING EAST AT 35 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3612 9347 3609 9347 3608 9344 3597 9345
      3592 9350 3576 9352 3577 9391 3576 9392
      3576 9396 3592 9395 3617 9365 3613 9330
      3612 9330
TIME...MOT...LOC 0041Z 279DEG 29KT 3607 9354 3574 9381
Special weather statement, Sep 18, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT SUN SEP 18 2011

OKZ070-074-190215-
HASKELL OK-MUSKOGEE OK-
821 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN HASKELL

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

AT 822 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WHITEFIELD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...BRIARTOWN
AND PORUM.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3529 9540 3531 9536 3529 9535 3532 9534
      3546 9507 3532 9495 3512 9534
TIME...MOT...LOC 0122Z 232DEG 14KT 3523 9527

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:02 PM CDTAreal Flood AdvisoryTSAAdair118 min
Sep 18, 7:16 PM CDTSpecial Weather StatementTSAPittsburg59 min
Sep 18, 7:40 PM CDTSpecial Weather StatementTSAMadison35 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.